Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and CD 4
Apr 1, 2011

Thank you for all of your help and education. I have been HIV + and under DR care for 13 years, last october my CD4 droped below 350 which made my DR start me on Atripla. After one month ( Nov, 2010) on atripla my VL became undedectable but CD4 went down to 307 from 349 but increase in % from 16.5% to 20%. my Jan, 2011 results were VL undetectable, modest increase of CD4 to 332 and increase to 21%. my question is: should I be concerened about the slow of CD4 and % increase ?

Response from Dr. Henry

Perhaps 25% of patients have a slow recovery of CD4 count that may be related to many factors including small/scarred thymus gland, scarrring of lymph nodes, genetic factors, age, CD4 nadir (generally the lower the initial CD4 count the less likely a high CD4 count and others). Full suppression of HIV replication, as reflected by achieving undetectable VL, is the direct result of use of effective antiretroviral therapy (your Atripla)--recovery of the CD4 count is then up to each individual's immune healing status (widely variable)-often CD4 count will climb slowly and I am reassured by your viral load response and improvement in CD4% so frustratingly urge patience over the next month/even years. KH



Previous
Follow up to smoking
Next
Atripla and

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement